MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter became detached.A direxion hi flo infusion catheter was selected for use in a transarterial chemoembolization procedure in the left hepatic artery.After vascular access was gained, the catheter was placed into position and the guidewire was removed.The physician attempted to inject contrast but was unable.It was then observed that the catheter had detached from the hub.The catheter was also kinked which obstructed the inner lumen.The device was removed and replaced with a non-bsc device.The patient experienced increased radiation.The procedure was completed and no adverse patient effects occurred.
 
Additional Manufacturer Narrative
Device analysis by mfr: the returned product consisted of a direxion hi flo microcatheter.Inspection revealed the outer shaft had fractured 1 mm from the strain relief, and the inner shaft was stretched and bent.When the device was not under the microscope and was visually inspected, the damaged shaft area appeared to be a kink.Inspection of the rest of the device found no other damage or defect.
 
Event or Problem Description

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9588167
Report Number2134265-2019-16786
Device Sequence Number11368463
Product Code KRA
UDI-Device Identifier08714729839514
UDI-Public08714729839514
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0023004394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1